MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL

BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL
Model Number RFIT-ASY-0138
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: (b)(6) austria) reported a potential false positive staphylococcus aureus result on the biofire® joint infection (ji) panel after testing a biopsy sample from a 47-year-old female patient.The sample type utilized is considered off-label use of the device, therefore, the expected performance of device is unknown.Regardless of off-label use, investigation identified a potential product malfunction.The customer stated that the patient was not harmed due to the ji panel result.The analysis of the discrepant ji panel run file provided showed by the customer showed late signature, suggesting that the target nucleic acid was present at low levels.Qc records for kit/pouch lot 0878825/3rxz25 and instrument 2fa08577 were reviewed.This pouch lot passed qc criteria.The filmarray instrument passed qc and was working within design specifications.Conclusion: the investigation concluded that the most likely cause of the discrepant s.Aureus result at the customer site was due to reagent pouch contamination during manufacturing.Analysis of the run file provided by the customer and in-house investigation of the biofire ji panel pouch lot indicate a potential low-level contamination event during the manufacturing of this lot.Off-label use remains a possible cause of this event; however, a product malfunction could not be ruled out as a possible cause based on the provided run files.False positive and false negative results can be the result of a variety of sources and causes, it is important that these results be used in conjunction with other clinical, epidemiological, or laboratory information.Clinical performance can be found in tables 20, 49, and 50 of the biofire® joint infection (ji) panel instructions for use (https://www.Biofiredx.Qarad.Eifu.Online/iti/us/en/all?keycode=iti0017).
 
Event or Problem Description
Summary: the customer (zams, austria) reported a potential false positive staphylococcus aureus result on the biofire® joint infection (ji) panel after testing a patient biopsy sample.The customer reported that there was no impact to the patient due to the ji panel result, and the customer stated the patient was not harmed.The investigation determined that the most likely the cause of the false positive s.Aureus result was contamination during manufacturing.

Brand Name
BIOFIRE JOINT INFECTION PANEL
Common Device Name
BIOFIRE JOINT INFECTION PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key24754527
Report Number3002773840-2026-00004
Device Sequence Number8743761
Product Code QSN
UDI-Device Identifier00815381020192
UDI-Public00815381020192
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
DEN200066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberRFIT-ASY-0138
Device Lot Number0878825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale